MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was not implanted.Section d6b: if explanted, give date: not applicable, as lens was not implanted, hence not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded intraocular lens (iol) was bent/broken haptic during handling prior to insertion.It was stated that there was no patient contact.No other adverse events.The procedure was completed using back-up iol of the same model and diopter size iol.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: jun 9, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: product evaluation was performed under magnification.The complaint device presented with the lens inside the cartridge.The lead haptic was observed to be unfolded.The device assembly was inspected and no issues were identified.The lens was removed and presented with damage consistent with being folded in a cartridge.The complaint issue dc-haptic damaged was not confirmed during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.As per complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16839715
Report Number3012236936-2023-01074
Device Sequence Number6861311
Product Code HQL
UDI-Device Identifier05050474731585
UDI-Public(01)05050474731585(17)241001
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer07/09/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale